Assessment
Questionnaire

Have a symptom?
See what questions
a doctor would ask.
 
News » Acne medication may have contributed to suicide
 

Acne medication may have contributed to suicide

A 17 year old boy prescribed AccutaneŽ for cystic acne committed suicide that left his parents questioning the involvement of side effects of the acne drug. His parents described him as a driven and caring child, who had a successful career in front of him and much support, and suggestions that his suicide was completely unplanned. His private physician also denied being informed of any suicidal thoughts or plans by the boy. Some of the listed psychological side effects of AccutaneŽ include psychosis, violent change in behaviour, suicide and depression. The drug company that markets the medication argues that children on the acne treatment are generally depressed and suicidal before therapy. Other serious side effects are liver damage and birth defects, so liver function tests are conducted frequently during treatment and pregnancy is prohibited. Acne is a condition influenced by hormones that involves infection and inflammation of oil glands in hair follicles in the skin of the face, neck and upper back, which can result in scarring when severe.

Source: summary of medical news story as reported by Linton Daily Citizen

Related Disease Topics:

Related Symptom Topics:

Article Source Details

About: Acne medication may have contributed to suicide

Date: 27 September 2005

Source: Linton Daily Citizen

Author: Andrea McCann

URL: http://www.dailycitizen.com/articles/2005/09/27/news/afamily.txt

Related Medical Topics

This summary article refers to the following medical categories:

More News Topics

  • Epilepsy patients more prone to depression
  • Erectile dysfunction
  • Erectile dysfunction drug acknowledged to be effective for 36 hours instead of 24 hours
  • Erectile dysfunction drug linked to high risk sexual practice
  • Erectile dysfunction drugs shown to increase testosterone levels
  • Erectile dysfunction is often a symptom of other bigger problems
  • Erectile dysfunction linked to vascular problems
  • Erectile dysfunction may be influenced by psychological and/or physical factors
  • Erectile Dysfunction may be symptom of cardiovascular disease
  • Erectile dysfunction risk factors
  • Erectile problems treatment options
  • Erroneous pathology tests lead to malpractice suit
  • Error with medication lead to man's death
  • Esomeprazole shown to be effective in controlling gastrointestinal side effectgs caused by non-steroidal anti-inflammatory drugs
  • Essential tremor information
  •  

    By using this site you agree to our Terms of Use. Information provided on this site is for informational purposes only; it is not intended as a substitute for advice from your own medical team. The information on this site is not to be used for diagnosing or treating any health concerns you may have - please contact your physician or health care professional for all your medical needs. Please see our Terms of Use.

    Home | Symptoms | Diseases | Diagnosis | Videos | Tools | Forum | About Us | Terms of Use | Privacy Policy | Site Map | Advertise